Really need some help/advice - Hypo with heart palpitations!

Hi

Thank you for reading this.

I have Hypothyroidism was initially put on Levothyroxin by my GP but did not feel any better. I then tried Armour and felt good within weeks. However after about 8 weeks I started to get Heart Palpitations, irritated all the time, difficult to sleep. I thought this might be over medication so reduced my dose. However I am now taking no medication as any meds even a 1/4 of a tablet brings back the palpitations. To give you an example my heart rate when resting is normally in the 50's but when I had the worse of the sysmptoms it was 80 when resting!!. Currently in the 60's with normal blood pressure.

I am seeing a private GP but any advice from the forum would be really appreciated.

Blood work

On no Meds

TSH 4.45 range 0.27 - 4.2

T3 3.7 range 3.1 6.8

T4 17.3 range 12.0 - 22.0

Felt awful barely able to get out of bed

on 50 Mg of Levothyroxin

TSH 2.15 range 0.34 - 5.6

T3 4.9 range 3.5 - 5.6

T4 16.2 range 7.5 - 21.1

Felt a bit better but not well.

on 3/4 grain of Armour

TSH 0.10 range 0.34 - 5.6

T3 4.5 range 3.5 - 5.6

T4 11.6 range 7.5 - 21.1

Felt great, easy to get out of bed, lots energy, calm.but a bit of an afternoon dip

After this I did increase my does to 1 grain of Armour and then as I said after some weeks started to get the Heart Palpitations.

Now I am taking nothing - feel ok but a bit tried and worried about ending up back to where I started. I need to get this sorted out as I am studying for my Masters degree and can not afford to be unwell. It is a big financial investment for me.

I also take Magnesium, zinc, B vits, progesterone cream, DHEA cream, Vit D and iron as I am low in these.

Thanks again

Pip

Last edited by

8 Replies

oldestnewest
  • I, too, suffered with palpitations and they are not pleasant at all, especially if you have never experienced them before.

    If you have been diagnosed, you cannot do without medication as it can have consequences on your health overall, but I understand your reason. 50mcg is a starting dose and maybe you needed an increase.

    You should not take supplements until 4 hours after your thyroid gland medication as sometimes they can interfere with the uptake of thyroxine. You take your meds either on wakening with one glass of water and breakfast around an hour later. Some people prefer a bedtime dose but you mustn't have eaten two hours before.

    This is a link which may be helpful (a reaction to the fillers/binders) and also on the same page re low dose:-

    Cursor to the questions dated September 6, 2001and June 8, 2001

    web.archive.org/web/2010103...

    stopthethyroidmadness.com/m...

  • Thank you for the links I was interested to see that heart palpitations with NDT can happen if low in iron. I am low in iron.

  • This is just a personal opinion but if you are having heart pounding during sleep, I suggest you are low and need to increase your dose. Also B vitamins can interfere with sleep if taken late in the day. Another opinion I have is that when blood pressure falls because of being low, the heart will try to bring it back up with increased beats. No doctor ever suggested this but when I use my BP monitor there seems to be a correlation between the pulse rate and the blood pressure.

  • Hi thank you for your reply it was very helpful.

  • Hi I agree with all said. However, there is a heart condition called Atrial Fibrillation , it is very common. Thyroid disease can cause an early onset of it. This does not show on a normal ECG as intermittent, often much worse at night.The test ( medical) is to take the Heart rate ( pulse), manually 3 times a day, including when pounding etc. It will swing if there is a problem. Do this for 2 weeks, keep a record. If looks odd, then take to GP and ask for a 24 or better a 7 day monitor at home. It does tiny ECGs all the while. It is the only way of finding it and it needs treating. Also with AF essential to be under an electrical cardiologist and an endocrinologist. There is a very fine balance between heart and thyroid If you do the BP at the same time, you will notice that that usually goes low , when in AF , but not so reliable.,

    Best wishes,

    Jackie

  • Thank you for your reply I will do as you suggest. My blood pressure monitor takes my pluse at the same time as my blood pressure. It is always low even when heat rate in the 80's.

  • Does your monitor also check for uneven heartbeat, my Omron Brand does. Every once in a while, it will detect it, but very rare. I think it's essential that you get your TSH, FT4 and FT3 at optimal levels. Very low TSH and upper range for the other two unless you are on T3 only which would lower your FT4 considerably which would be okay.

  • Hi I have complex cardiac conditions. None of the bought or indeed hospital monitors are guaranteed to do a correct H.R unlike the BP which is what they are tested for. I did extensive enquiries , even the recommended and tested BP machines No cardiologist, I have had many, will use them, they do and say it must be a manual one. I know this myself too as my monitor is one such and it definitely does not record y H.R. correctly. Important if you think the BP is low at such times.

    Best wishes.,

    Jackie.

You may also like...